MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-21A
Medical Device Problem Codes Material Split, Cut or Torn (4008); Intravalvular regurgitation (4068)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Date of Event 08/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Literature article: case series of early structural valve deterioration of trifecta bioprosthesis - new zealand experience.As reported in a research article, an event of severe valvular regurgitation due to a cusp tear was reported.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review, and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.Using the device in a position not recommended in the instructions for use could have contributed to the reported event.
 
Event or Problem Description
The article, "case series of early structural valve deterioration of trifecta bioprosthesis - new zealand experience", was reviewed.The article presented a case study of an 87-year-old female with significant history of paroxysmal atrial fibrillation on warfarin and mild renal impairment.It was reported that on an unknown date, a 21mm trifecta valve was implanted in the patient with a concomitant coronary aortic bypass graft procedure.The patient presented 17 months later with moderate to severe valvular regurgitation due to a cusp tear confirmed via transesophageal echocardiography (tee).A decision was made to explant the valve and replace with a 23mm non-abbott valve.The article concluded the trifecta valve has an acceptable safety profile and offers good hemodynamics due to the externally mounted leaflets.However, their experience of early svd and failure is concerning for valve durability.Further comparison to other bioprosthetic valves and longer term follow-up are required to characterize the mechanism of failures.[(b)(6)].Post-procedural complications included: valvular regurgitation, surgical intervention, hospitalization, torn cusp *patient 2*.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17684934
Report Number2135147-2023-03859
Device Sequence Number6179732
Product Code LWR
UDI-Device Identifier05415067018212
UDI-Public05415067018212
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTFGT-21A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/11/2023
Initial Report FDA Received Date09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age87 YR
Patient SexFemale